The Lupron Shot

October 7, 2017

 

After having to cancel 3 FET transfers, my doctor thought it would be best to try a 1 month round of Lupron. Every time I started the vaginal Estradiol estrogen pills, plus 3 patches of estrogen every other day, I would get my raging period within 2 weeks.  My uterine lining would not thicken and I would start bleeding intensely.  We decided I would not be able to continue with this protocol. After an internal sonogram, my doctor was seeing a small growth on the outside of my uterus. She is worried it is yet another fibroid getting in the way. Fuuuuck.

Look, waiting a month or two or three is no big deal in the grand scheme of things, but damn, I've waited a really really really long time to have a baby. Also, I am just so fucking exhausted.  All The Time.  Why did my lining grow so beautifully for my first FET transfer with only the vaginal estrogen pills?  Well, I can't control what's happening, so I need to get over it and move on.

I've scoured and scoured the blogs for more info on Lupron.  There is some info out there, but I think I would like to add my experiences with those of you who have to go through this, too.  Hey, we are not alone.

The goal of the Lupron shot is to hopefully shrink any fibroid and any remaining endometriosis trying to grow.  It should shrink enough for a successful transfer.  It will stop all hormones from feeding the fibroids and endometriosis, and basically put me into menopause.  This is scary and super weird, but reading about successful FET transfers after taking Lupron gives me hope.  I am also hoping it will stop my period for a bit.  I am so sick of running to the bathroom every 30 mins feeling that gross gooey clot rushing down.  Yuck.

Anyways, I had the option of having my husband give me the shot in the bum at home, or going in to have a nurse do it.  I chose to go in to have the nurse do it, and boy am I glad.  She knew exactly what to do with it (I believe there was mixing involved) and she was super quick.  It was IM (Intramuscular in the bum, but really like on the top region) No pain at all.  I didn't feel a thing!  She did mention I will probably have some hot flashes and she was sorry that it's the hottest month.  This week will be above 95 degrees with heat indexes in the 100s.  Perfect.


Here's the thing.  I feel like shit often, so upon reading the side effects of Lupron, I feel like I can handle it.  Well...I'll have to now that I've already taken the shot.

Here is how I feel on Day 1:

1.) Some slight soreness around the injection site.  I've been laying on my left side to avoid it, but it's really not bad at all.

2.) I'm super tired. I've heard that it can make you sleepy.  I also avoided any caffeine today since it raises my anxiety levels. I fell asleep right when I got home.  I think it's a combo of the two.

3.) I've felt some slight twinges around my uterus, sort of like very mild cramps.  It went away after an hour.


4.) I've had a slight headache for a few hours now.  Again, could be the shot, could be a caffeine headache, could be both.
 


I shall update you all on my side effects as they come.  Hopefully they aren't too bad.

 

-Natalie

Share on Facebook
Share on Twitter
Please reload

March 13, 2019

March 13, 2019

September 25, 2018

June 3, 2018

February 10, 2018

February 3, 2018

January 27, 2018

January 21, 2018

Please reload

Search By Tags